Oregon, 2007

Heavy Snow in Oregon, December 29 to 30, 2007

December 29 to 30, 2007 · NWS MFR · 1 event in 1 county or zone

Another round of low elevation snow hit southern Oregon. This time the snow fell at unusually low elevations.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

Another round of low elevation snow hit southern Oregon. This time the snow fell at unusually low elevations. Snow Advisories were in effect for this event, but no warnings were issued. Some locations did report snow amounts meeting Heavy Snow Warning criteria...but these amounts likely occurred only in a few areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 29, 3:04 PM PST, 3 hours 56 minutes earlier.

Area forecast discussion, Dec 29, 3:04 PM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
304 PM PST SAT DEC 29 2007

.DISCUSSION...WEAK COLD FRONT IS CURRENTLY CROSSING SOUTHWEST OREGON
AND WILL MOVE ACROSS THE EASTSIDE THROUGH THIS EVENING. WEAK
DYNAMICS AND SHALLOW MOISTURE MAKING FOR LITTLE IN THE WAY OF
PRECIPITATION. THE MAIN EFFECT OF THE FRONT HAS BEEN TO INCREASE
WEST TO SOUTHWEST WINDS ALONG THE COAST AND OVER THE HIGHER
TERRAIN. SHOWERS IN THE COLD AIR FOLLOWING THE FRONT WILL ALSO BE
LIMITED BY THE SHALLOW MOISTURE LAYER AND WEAK INSTABILITY. MODELS
HINTING AT SOME MINOR FORCING AFTER MIDNIGHT TONIGHT THROUGH DAWN.
THIS IN CONCERT WITH OROGRAPHIC ENHANCEMENT IS EXPECTED TO KEEP
SNOW ADVISORY CONDITIONS CONTINUING ACROSS ZONES 25 AND 27 AND IN
THE COASTAL MOUNTAINS THROUGH EARLY SUNDAY. ELSEWHERE SNOWFALL TONIGHT
SHOULD BE LIMITED TO FLURRIES ABOVE 1500 FEET WITH LITTLE OR NO
ACCUMULATION. AS A RESULT HAVE CURRENT SNOW ADVISORIES ACROSS
WESTERN SISKIYOU COUNTY...AND EAST OF THE CASCADES END BY THIS
EVENING. JUST A FEW SHOWERS OR FLURRIES EXPECTED SUNDAY WITH THE
SNOW LEVEL 1500-2000 FEET. BY LATE IN THE DAY THE JET LIFTS
DECIDEDLY NORTH AND EAST OF OUR AREA WITH THE OFFSHORE RIDGE
AMPLIFYING. THE RIDGE WILL MOVE OVER US MONDAY AND TUESDAY. SKIES
WILL CLEAR ALONG THE COAST AND OVER HIGHER ELEVATIONS BUT FOG AND
LOW CLOUDS WILL BE PERSISTENT WESTSIDE VALLEYS...INCLUDING WESTERN
SISKIYOU COUNTY.

LONGER RANGE PROGS IN AGREEMENT IN PROGRESSING THE RIDGE EASTWARD
LATE TUESDAY AND WEDNESDAY OPENING THE DOOR FOR ANOTHER ROUND OF
STORMS DURING THE LATTER HALF OF NEXT WEEK. FIRST COUPLE OF STORMS
SHOULD BE WARM AND WET WITH STRONG WINDS PARTICULARLY ALONG THE
COAST. RIGHT NOW IT WOULD APPEAR THAT BY FRIDAY OR SATURDAY COOLER
AIR WILL RETURN TO THE AREA WITH SNOW LEVELS FALLING AGAIN WELL
BELOW PASS LEVELS.

&&

.AVIATION...CONDITIONS IMPROVING FOLLOWING COLD FRONTAL PASSAGE
WITH CEILING AND VISIBILITIES CURRENTLY VFR ALONG THE COAST AND
ACROSS THE UMPQUA BASIN. IFR CONDITIONS IN THE ROGUE BASIN SHOULD
IMPROVE TO VFR IN THE NEXT COUPLE OF HOURS. MVFR CONDITIONS ACROSS
THE EASTSIDE AND SISKIYOU COUNTY ARE EXPECTED TO IMPROVE THIS
EVENING WITH ALL AREAS BASICALLY VFR BUT TURNING MVFR DURING
SHOWERS. MOUNTAIN OBSCUREMENTS TO CONTINUE THROUGH TONIGHT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 4 AM SUNDAY TO 4 AM PST MONDAY FOR
     ORZ021-ORZ022.
     SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY FOR
     ORZ021-ORZ022.
     SNOW AND BLOWING SNOW ADVISORY UNTIL 8 PM PST THIS EVENING FOR
     ORZ030.
     SNOW ADVISORY UNTIL 6 AM PST SUNDAY FOR ORZ025.
     SNOW AND BLOWING SNOW ADVISORY UNTIL 10 PM PST THIS EVENING FOR
     ORZ028.
     SNOW AND BLOWING SNOW ADVISORY UNTIL 6 AM PST SUNDAY FOR ORZ027.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST SUNDAY FOR PZZ350-
     PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST MONDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.

DDG/DW
Hazardous weather outlook, Dec 29, 5:27 AM PST, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
527 AM PST SAT DEC 29 2007

ORZ021-300615-
SOUTH CENTRAL OREGON COAST-
527 AM PST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL MOVE INTO THE COAST TODAY. COLDER AIR WILL
FUNNEL INTO THE AREA BEHIND THIS SYSTEM TONIGHT. A SNOW ADVISORY
IS IN EFFECT BEGINNING AT 10 PM PST THIS EVENING FOR ELEVATIONS
ABOVE 1500 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SNOW ADVISORY WILL CONTINUE FOR ELEVATIONS ABOVE 1500 FEET
UNTIL 10 AM PST SUNDAY. SEE WINTER WEATHER MESSAGE FOR DETAILS.

IN ADDITION...A HIGH SURF ADVISORY IS IN EFFECT FROM 4 AM PST UNTIL
4 PM PST SUNDAY. SEE COASTAL HAZARD MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ022-300615-
CURRY COUNTY COAST-
527 AM PST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL MOVE INTO THE COAST TODAY. COLDER AIR WILL
FUNNEL INTO THE AREA BEHIND THIS SYSTEM TONIGHT. A SNOW ADVISORY
IS IN EFFECT BEGINNING AT 10 PM PST THIS EVENING FOR ELEVATIONS
ABOVE 1500 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SNOW ADVISORY WILL CONTINUE FOR ELEVATIONS ABOVE 1500 FEET
UNTIL 10 AM PST SUNDAY. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083>085-ORZ029>031-300615-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
527 AM PST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FROM 8 AM PST THIS
MORNING UNTIL 8 PM PST THIS EVENING. SEE WINTER WEATHER MESSAGE FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-300615-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
527 AM PST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL 10 PM PST THIS
EVENING. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-300615-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
527 AM PST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR ELEVATIONS ABOVE 4000 FEET. SEE WINTER WEATHER MESSAGE FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ025-300615-
EASTERN DOUGLAS COUNTY FOOTHILLS-
527 AM PST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY IS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
ELEVATIONS ABOVE 3000 FEET. SEE WINTER WEATHER MESSAGE FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-300615-
CENTRAL SISKIYOU COUNTY-
527 AM PST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR
ELEVATIONS ABOVE 3000 FEET. SEE WINTER WEATHER MESSAGE FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPILDE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Eastern Douglas County Foothills

When
December 29, 7:00 PM PST to December 30, 7:00 PM PST
Where
Eastern Douglas County Foothills forecast zone
Reported by
COOP Observer
Coordinates
43.285, -123.179 (the zone’s center; the record gives no point)

The COOP observer at Toketee Falls at 2060 feet reported 7.25 inches of snow in this 24 hour interval.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119689.